Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Experiencing hair loss. Taking Glumetza and combigan eye drops. Had cortisone shots for hip pain. Suggest the medication to hair growth?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5941 Questions
Question
I am experiencing a LOT of hair loss recently.
I think it is related to prescriptions. I take Glumetza amid it was recently increased to 1000 2X a day.
Also I started combigan eye drops 2x a day in January. ( Instead of timerol 1x day)
I take lisinopril with hyrdochlorothiazide in the AM.
And since February I have 2 cortisone shots in my hip for pain and 7 depromethazone shots totaling 10 mg.
What meds can I switch to to stop hair loss and will it grow back after I stop/change these medications?
Posted Fri, 27 Sep 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 25 minutes later
Brief Answer:
hair will regrow

Detailed Answer:
Hello,
Thanks for the query.
Both Glumetza and Hydrochlorthiazide can cause hair fall.
This type of hair fall is called Telogen effluvium.
Dont worry, you will get back hair once these medication are stopped.
Even if you continue with medication slowly your body will recover and hair will start regrowing.

Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Experiencing hair loss. Taking Glumetza and combigan eye drops. Had cortisone shots for hip pain. Suggest the medication to hair growth? 6 hours later
Since the hair loss is significant, I assume i need to change my medications.

What do you suggest?
 
 
Answered by Dr. Rahul Kumar 9 hours later
Brief Answer:
take treatment for hair fall

Detailed Answer:
Hello,
You are on anti diabetic and diuretic medication.
All such medication has some effect on hair.

I dont think change in medication will help you.

Instead of that you can take treatment for hair fall.
Use minoxidil lotion and take follihair tablet.
This will help you in hair fall control.

Let me know if you have any other doubts.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Experiencing hair loss. Taking Glumetza and combigan eye drops. Had cortisone shots for hip pain. Suggest the medication to hair growth? 4 hours later
What is a follihair tablet? How does it work? Where do I get it? Is it a prescription medication?
What is the name of a follihair tablet?
 
 
Answered by Dr. Rahul Kumar 8 minutes later
Brief Answer:
nutritional supplement for hair

Detailed Answer:
Follihair is a vitamin and protein supplement.
Usually it is available in most of the countries.

If you dont find this, you can take a combination of the following.
1. Biotin
2. Amino acids
3. Iron
4 zinc
5. copper.

Take any tablet containing the above contents.
Minoxidil you can get easily.

These are not prescription drugs,

Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor